Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2024, 3:23 PM CDT for Kemper County, Neshoba County, Winston County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2024, 3:23 PM CDT (20:23 UTC)
- Expired
- May 25, 2024, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Neshoba County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:10 PM CDT, 13 minutes earlier.
Area forecast discussion, May 25, 3:10 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Jackson MS 310 PM CDT Sat May 25 2024 ...New DISCUSSION... .DISCUSSION... Issued at 310 PM CDT Sat May 25 2024 Through Sunday: Lingering clouds from earlier convection resulted in a differential heating boundary from the upper Delta through east MS and into central AL this afternoon. This boundary may now serve as a focus for scattered diurnal convection to develop over the next few hours. Given moderate to strong instability and marginally strong deep shear, a few of these storms could become severe. Activity should taper off both in terms of intensity and coverage shortly after sunset as we lose the fuel from daytime heating. Damaging wind gusts and marginally severe hail will be the main concerns with the strongest storms. Otherwise, it will be mostly dry overnight and through most of the daytime Sunday as shortwave ridging briefly builds across the area. In the continuing low level southerly flow, a resurgence of low clouds is possible especially across south MS predawn Sunday morning, lifting and diminishing through the day. Temperatures will remain seasonably warm into Sunday. /DL/ Sunday night through Monday night: An organized convective system may move across much of the forecast area from Sunday night into Memorial Day morning bringing the threat for damaging straight- line winds and hail. A shortwave trough is forecast by all guidance to bring significant height falls into the Lower MS Valley region late Sunday, and with the environment features steep lapse rates and strong mid/upper level flow, intense deep convection is likely to initiate and eventually organize into an MCS with a substantial cold pool north of the Hwy 82 corridor by evening given downdraft CAPE values up to 1500 j/kg. While ambient low level shear forecasts would support greater convective wind potential with an eastward moving system, the magnitude of the cold pool and airmass density change will likely promote strong to severe wind gusts as the boundary propagates southward through the night. Confidence is low concerning the southward extent of the significant wind threat as we go into Memorial Day morning, and depending on this, we will know more about any additional storm threats for late afternoon/evening across mainly southern portions of the area. Most guidance do not appear to allow for sufficient recovery for late day storms in our area as it stands, but all interests should monitor future updates. Tuesday through Friday night: A drier airmass will be one of bigger stories for the mid/late week as a deep longwave trough over much of the eastern CONUS and influences as our region. Convective rainfall chances will continue to some extent however as the boundary doesn't ever move too far away. /EC/ && .AVIATION... (18Z TAFS) Issued at 1232 PM CDT Sat May 25 2024 Patchy MVFR stratus ceilings persist across parts of northeast LA, AR, and north MS. However, these should lift to VFR shortly. This afternoon into early evening, isolated to scattered SHRA and TS are anticipated mainly north of I-20. Some of the TS could have wind gusts to 50 kt at 1 inch hail. Late tonight into early Sun morning, MVFR to locally IFR ceilings are expected to redevelop across parts of south MS, with patchy MVFR fog also possible around daybreak. VFR conditions are expected to return by mid- morning. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 92 72 92 / 10 0 30 20 Meridian 72 93 71 93 / 20 0 20 30 Vicksburg 74 92 73 93 / 10 0 30 20 Hattiesburg 73 94 74 94 / 0 0 10 30 Natchez 72 92 72 93 / 0 0 20 10 Greenville 75 92 74 91 / 10 10 60 10 Greenwood 74 92 72 91 / 10 10 60 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/EC/DL
In the hours before
Special weather statement, May 25, 3:08 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
308 PM CDT Sat May 25 2024
MSZ038-252045-
Winston MS-
308 PM CDT Sat May 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WINSTON COUNTY
THROUGH 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Noxapater, or 11 miles south of Louisville, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Noxapater around 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3293 8888 3292 8901 3293 8902 3293 8911
3301 8916 3310 8894
TIME...MOT...LOC 2008Z 257DEG 10KT 3296 8908
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SASThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 60 min |
| May 24, 9:40 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| May 25, 3:08 PM CDT | Special Weather Statement | JAN | Winston | 37 min |
| May 25, 3:38 PM CDT | Special Weather Statement | JAN | Noxubee | 37 min |
| May 25, 3:53 PM CDT | Special Weather Statement | JAN | Winston | 52 min |
| May 25, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 54 min |
| May 25, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 19 min |
| May 25, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 57 min |
| May 25, 6:29 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| May 25, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 36 min |
| May 25, 1:16 AM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 59 min |
| May 25, 1:41 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.